Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
543624 tn?1214244091

long term effect of snorting pills

I know the short-term side effects of snorting medication, but how does it effect your body in the long run?  I've heard it damages your hearing because of the build up in your sinus cavity, along with ruining the septum of your nose.
17 Responses
495284 tn?1333897642
COMMUNITY LEADER
I remember seeing a guy on tv awhile back and he could run a hanky thru the hole in his nose..  That is the last time i did that.  I dont really know much about the long term affects but im sure someone will be able to help you out later.  Welcome to the forum by the way!!!!!                    sara
Avatar universal
I'm not much help on this but all I can say is that you know in your mind that the effects are not pretty whatever they may be...what sara said is pretty scary. Can you picture that? uggghhh gross....
Avatar universal
i used to snort pills every day of my life. im 16 now and i feel it more then ever. i havent done it in a while and i know im still young but i feel as if i have the body of an 80 year old now. it hurts to get out of bed, im always depressed, i think about suicide 24/7 and im so paranoid anymore that i cant hardly leave my house. also i just cant get any energy to do anything. im jus sayin that if any that reads this thinks about starting to snort pills.. please dont. every day of my life i regret it, it might sound like fun at first and make you feel good at the time but now i cant even close my eyes without starting to feel dazed and out of it.
271792 tn?1334983257
soldot,

Welcome to the forum. I don't know what your story is, like how long you were doing drugs but it is sad to see because you are so young. I also do not know if your symptoms are that of drug abuse or of depression. It does sound a lot like depression to me. Can you talk with your parents and ask them to get you to a doctor for a full check up, including blood work. That way they can rule out anything physical and if it is depression, they can help you with that. It is nothing to be ashamed of and I hope you don't feel that it is.

Can you talk with your parents about how you feel or do you have a school counselor or a friend's parent you can speak with? Please talk with someone. I don't want you to feel you are alone, you aren't.
Avatar universal
What are the shirt term effects? Why is snorting bad for you? Just curious
199177 tn?1490502134
sold,
I here how you are struggling write now . believe be life will get better there is so much you want to experience in life you may not see it right now and I remember feeling the same way when I was 14 .Are you still using now ?
199177 tn?1490502134
YES its bad for you it destroys you nasal cavity damages you sinus not to mention most people snort drug if there not already end up addicted .
Avatar universal
your symptoms sound more like withdrawal then side effects from snorting. You need something to jumpstart your reuptake of serotonin..such as an antidepressent or anti anxiety, they do make those that are non addictive. it will get better soon i promise. personally  i have been through this many times some people are naturally prone to addiction, it is something to do with misfires in your electrons. For such a young age you may want to explore the options of ADD or ADHD which is often a root cause of addiction so a simple medication for that could be just want you need, and may control your cravings.
Avatar universal
hi iam a 18 year old that just started to do some bad things nd its very hard 4 me 2 stop nd i feel like the drugs are taking over my life first i started out smoking pot bc my friends told me its ok it wont kill ya but the things it led 2 will i have been doing coke 4 about a month now nd i feel like i cant live without it every day i wake up nd call my friends nd ask 4 some stuff.... but now iam geting help iam going t2 rehab nd is the best thing i have done in my life i think soo far....and another thing ask nanyone of my family members they will tell u that i sm the best singer that they kno but iam messing it all up i was suposed to go on amarican idol last year.... but iam going this year nd hopefully i make it nd it will change my life....
Avatar universal
Maybe soldot was looking for a lecture but I don't believe they were. The sad truth is that there really isn't information about long term effects on the body from pill snorting over a period of years on the internet. But if you've ever really researched any popular recreational drug you would know that they change the chemistry in your brain once abused. Your feeling so depressed soldot because your brain became completely dependent on your drug of choice to provide it with dopamine. Which helps control your brains pleasure center, helps regulate movement, and emotional responses. Because during addiction your brain is relying on the drug to produce dopamine it stops making its own. Not completely though. Like how young girls are not suppouse to take estrogen. Same situation.
So though it is a great thing you have gotten clean, what IBKleen mistook for deprssion is actually your brain functioning without the drug.  IB also requested you talk to your parents go to a doctor and get help. All that can really be done is for you to be put on anti-depression medication to try and even it out. Im not 100 percent sure but I think your brain will forever now continue to not produce enough dopamine. Its irreverencable. But like a child under the age of 10 being able to learn how to talk again using the other side of there brain after a stoke, it may just gradually get better on its own.
Also if your addiction was to pain killers, it hurts to get out of bed and ect. because you have severly diminished your pain tolerance. The aches you feel use to be a normal every day pain that your body was able to deal with or the drug hid.
So there's some long term effects from drug use or snorting pills.
All of which can harm your organs. Particularly to much aspirin or ibprophine can kill your liver and if its damaged to much you will need a transplant.
And obviously snorting pills expecially those with alot of fillers and binders can cause a deviated septum.  
Avatar universal
okay im 14 nd i used 2 cut bt now, i snort pills. its mostly from depression. i hate snorting pills bt im addicted. cn anyone tell me how i cn stop (other than going 2 rehab)
Avatar universal
cold turkey man trust me
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.